Month: August 2017

Antidepressants and Sexual Dysfunction (1)

Sexual side effects of medication can be problematic for patients and, if they occur, often impact their well-being and relationships in significant ways. Common treatment options are switching the psychotropic medication, adding psychotropic or non-psychotropic medication and psychotherapeutic approaches. Keywords: suicide, treatment, psychotherapy, medication, psychiatry   For the full article please click on the following …

Antidepressants and Sexual Dysfunction (1) Read More »

Psychiatric Medication – Weight Gain and the Metabolic Syndrome (1)

About 60% of the excess mortality observed in patients with severe mental illness (SMI), such as schizophrenia, bipolar disorder and major depressive disorder (MDD), is due to physical comorbidities, predominantly cardiovascular diseases. Weight gain and the metabolic syndrome are undesired effects of psychiatric medication, which ultimately can limit the use of a drug. Frequently, the …

Psychiatric Medication – Weight Gain and the Metabolic Syndrome (1) Read More »

Psychiatric Medication and QT Prolongation (1)

Several psychiatric medications can cause a lengthening of the QT interval in the ECG, which in some cases can lead to a potentially lethal situation. Under normal circumstances this condition is quite rare. However, in individuals with complicating preconditions and with certain types of medication, it is advisable to get an ECG and proceed with …

Psychiatric Medication and QT Prolongation (1) Read More »

RSS
Follow by Email
error: Content is protected !!